JournalszaaVol. 27, No. 3pp. 315–322

Numerical Survey on Hyperbolicity of the Homogenized Equation for Van Der Waals Gas in Eulerian Coordinates

  • Myunghyun Oh

    University of Kansas, Lawrence, United States
Numerical Survey on Hyperbolicity of the Homogenized Equation for Van Der Waals Gas in Eulerian Coordinates cover
Download PDF

Abstract

We describe numerical methods for the location of the zero set of the periodic Evans function D(ξ,λ)D(\xi, \lambda) for λ,ξ\lambda, \xi sufficiently small, or equivalently the spectrum of a linearized operator LL with periodic coefficients through the homogenization. We demonstrate these methods for an example system, van der Waals gas in eulerian coordinates. We observe the hyperbolicity of the system. The hyperbolicity is necessary to show asymptotic behavior of a multi-dimensional single periodic wave of systems of conservation laws with viscosity under small perturbation.

Cite this article

Myunghyun Oh, Numerical Survey on Hyperbolicity of the Homogenized Equation for Van Der Waals Gas in Eulerian Coordinates. Z. Anal. Anwend. 27 (2008), no. 3, pp. 315–322

DOI 10.4171/ZAA/1357